Depersonalization Support Forum banner

1 - 13 of 13 Posts

·
Registered
Joined
·
357 Posts
Discussion Starter · #1 ·
So I been taking Xanax 0.25 three times a day for about 3 weeks and my psychiatrist upped the dose to 0.5. I was suppose to start last week but haven’t because I keep thinking it going to make me feel high. I hate that feeling. Does anyone take 0.5? How does it make you feel?
 

·
Registered
Joined
·
45 Posts
I've taken a bunch of different benzos ever since my DP/DR started and Xanax was one of them. I was taking 2 mg per day. It doesn't make you feel high, but you will probably feel tired and anxiety-free for a few hours. At least that's how it was for me.

Be very careful with taking benzos everyday, as you could end up with withdrawal symptoms once you stop taking them everyday. Some of the withdrawal symptoms do include DP/DR. I just stopped Klonopin after taking everday for 1.5 years and now my DP/DR is much worse!
 

·
Registered
Joined
·
357 Posts
Discussion Starter · #3 ·
I've taken a bunch of different benzos ever since my DP/DR started and Xanax was one of them. I was taking 2 mg per day. It doesn't make you feel high, but you will probably feel tired and anxiety-free for a few hours. At least that's how it was for me.

Be very careful with taking benzos everyday, as you could end up with withdrawal symptoms once you stop taking them everyday. Some of the withdrawal symptoms do include DP/DR. I just stopped Klonopin after taking everday for 1.5 years and now my DP/DR is much worse!
Why not keep taking it then if it was helping? Is like if you have high cholesterol or diabetes... you have to take a pill everyday to survive. I hate that I have to take these medications but this Dp/dr came back like a monster. When I had this 16 years ago I recovered without medication. Now I couldn't even function without something. It sucks bad
 

·
Registered
Joined
·
45 Posts
Why not keep taking it then if it was helping? Is like if you have high cholesterol or diabetes... you have to take a pill everyday to survive. I hate that I have to take these medications but this Dp/dr came back like a monster. When I had this 16 years ago I recovered without medication. Now I couldn't even function without something. It sucks bad
Because the doctors don't want me on it anymore. They said can cause dementia and addiction issues. Also, you could still end up with withdrawal type symptoms even while still on benzos and you would need to keep increasing the dosage, which your doctor might not do. So it's just better this way.
 

·
Registered
Joined
·
357 Posts
Discussion Starter · #5 ·
Because the doctors don't want me on it anymore. They said can cause dementia and addiction issues. Also, you could still end up with withdrawal type symptoms even while still on benzos and you would need to keep increasing the dosage, which your doctor might not do. So it's just better this way.
This just sucks really bad. Never in my life have I had to be on medications until this hell hit me. It's horrific
 

·
Registered
Joined
·
1,394 Posts
Yeah, it's horrific. But, it is relative horrific. I sat in the neuro's office and looked at young people who had serious brain injuries from car accidents. Under 20 years old, wearing head braces and bobbing and weaving like they had advanced Parkinsons disease. Taking .5mg of Xanax a day must be really tough.
 

·
Registered
Joined
·
357 Posts
Discussion Starter · #7 ·
Yeah, it's horrific. But, it is relative horrific. I sat in the neuro's office and looked at young people who had serious brain injuries from car accidents. Under 20 years old, wearing head braces and bobbing and weaving like they had advanced Parkinsons disease. Taking .5mg of Xanax a day must be really tough.
I was saying Dp/dr is horrific. Not the Xanax
 

·
Registered
Joined
·
669 Posts
I think there's just a little confusion as to why it's a big deal to up your meds a little. I mean if the higher dose feels good stick with it, if not go back down to where you are now. You already know that you're tolerating it okay, so there isn't a whole lot that can go wrong. Are you still on the Lexapro? If so, is it helping?
 

·
Registered
Joined
·
357 Posts
Discussion Starter · #9 ·
I think there's just a little confusion as to why it's a big deal to up your meds a little. I mean if the higher dose feels good stick with it, if not go back down to where you are now. You already know that you're tolerating it okay, so there isn't a whole lot that can go wrong. Are you still on the Lexapro? If so, is it helping?
I am on Effexor and yes I am still on it. It is helping. I no longer walk around with doom/hopeless/panic/death feeling and my mood has improved. I am on 75mg of it and I'm suppose to go up to 112.5mg. I am still battling with intense dream vision, disconnected from reality, and fighting off dissociate attacks.
 

·
Registered
Joined
·
1,903 Posts
So I been taking Xanax 0.25 three times a day for about 3 weeks and my psychiatrist upped the dose to 0.5. I was suppose to start last week but haven't because I keep thinking it going to make me feel high. I hate that feeling. Does anyone take 0.5? How does it make you feel?
Take "one" dose of 0.5 and see what happens...If it helps it helps...If it does nothing drop it...

The one good thing about benzos is they are fast acting...You will know within 2 hours exactly what it does for you...

Just be aware that constant dosage increases are not a good idea long term...Short term you will be fine...
 

·
Registered
Joined
·
68 Posts
So I been taking Xanax 0.25 three times a day for about 3 weeks and my psychiatrist upped the dose to 0.5. I was suppose to start last week but haven't because I keep thinking it going to make me feel high. I hate that feeling. Does anyone take 0.5? How does it make you feel?
Xanax can be become quite addictive if you take it for more than two month, otherwise it can be helpfull when having panick attacks or trouble sleeping, I wouldn't take it everyday though. Just try it, you won't feel any worse then you already do.
 

·
Registered
Joined
·
1,394 Posts
And if all else fails, try following your psychiatrist's instructions. The good doctor has an extensive education and experience and is getting paid a handsome sum for treating you. Let him/her worry about the small stuff.
 
1 - 13 of 13 Posts
Top